MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; ROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, COA

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; ROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, COA
Catalog Number 5530-G-411
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding infection and a range of motion issue involving a triathlon insert component was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: pending.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, such as pathology reports including detail of the strain of infection, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.The following devices were also listed in this report: tritanium bplate triathlon s4; cat#5536b400; lot#ctd3665.Triathlon mb patella pa a32; cat#5554l320; lot#ebf7j.Triathlon p/a cr beaded #4l; cat#5517f401; lot#ehs6s.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that a debridement and poly swap was performed on patient's left knee due to suspected infection.Surgeon reported that patient had a recent urinary tract infection and suspects it as a possible cause/ contributor.It was not reported to the rep if the infecting microorganism was clinically confirmed or identified.A 4x11 cr insert was revised to a 4x9 cr insert as the surgeon also felt the patient's knee was a little too tight.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and a range of motion issue involving a triathlon insert component was reported.The event was confirmed.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: review of these records confirm i&d with tibial component liner exchange because of suspected infection.The root cause of the infection cannot be determined as insufficient information was available.Documentation which would aid in the further completion of this assessment would include: outpatient office/clinic notes, laboratory reports, microbiology, pathology reports.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, such as outpatient office/clinic notes, laboratory reports, microbiology, pathology reports are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that a debridement and poly swap was performed on patient's left knee due to suspected infection.Surgeon reported that patient had had a recent urinary tract infection and suspects it as a possible cause/ contributor.It was not reported to the rep if the infecting microorganism was clinically confirmed or identified.A 4x11 cr insert was revised to a 4x9 cr insert as the surgeon also felt the patient's knee was a little too tight.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
ROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, COA
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8302247
Report Number0002249697-2019-00429
Device Sequence Number1663271
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number5530-G-411
Device Lot NumberMMRKJY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR